February  2018, 12(1): 143-149. doi: 10.3934/amc.2018009

On the spectrum for the genera of maximal curves over small fields

1. 

Centro de Matemática, Computação e Cognição (CMCC), Universidade Federal do ABC, Avenida dos Estados 5001, 09210-580, Santo André, SP , Brazil

2. 

School of Mathematics, Institute for Research in Fundamental Science (IPM), P.O. Box 19395-5746, Tehran, Iran

3. 

Dept. of Mathematics and Computer Science, Amirkabir University of Technology, 424 Hafez Ave, P.O. Box: 15875-4413, Tehran, Iran

4. 

Instituto de Matemática, Estatística e Computação Científica (IMECC), Universidade Estadual de Campinas, R. Sérgio Buarque de Holanda 651, Cidade Universitária "Zeferino Vaz", 13083-859, Campinas, SP, Brazil

Received  October 2016 Published  March 2018

Motivated by previous computations in Garcia, Stichtenoth and Xing (2000) paper [11], we discuss the spectrum $\mathbf{M}(q^2)$ for the genera of maximal curves over finite fields of order $q^2$ with $7≤ q≤ 16$. In particular, by using a result in Kudo and Harashita (2016) paper [22], the set $\mathbf{M}(7^2)$ is completely determined.

Citation: Nazar Arakelian, Saeed Tafazolian, Fernando Torres. On the spectrum for the genera of maximal curves over small fields. Advances in Mathematics of Communications, 2018, 12 (1) : 143-149. doi: 10.3934/amc.2018009
References:
[1]

manYPoints-Table of Curves with Many Points, available at www.manypoints.org

[2]

M. Abdón and F. Torres, Maximal curves in characteristic two, Manuscripta Math., 99 (1999), 39-53.

[3]

A. CossidenteG. Korchmáros and F. Torres, On curves covered by the Hermitian curve, J. Algebra, 216 (1999), 56-76.

[4]

Y. Danisman and M. Ozdemir, On the genus spectrum of maximal curves over finite fields, J. Discrete Math. Sci. Crypt., 18 (2015), 513-529.

[5]

I. Duursma and K. H. Mak, On maximal curves which are not Galois subcovers of the Hermitian curve, Bull. Braz. Math. Soc. New Series, 43 (2012), 453-465.

[6]

S. Fanali and M. Giulietti, On some open problems on maximal curves, Des. Codes Crypt., 56 (2010), 131-139.

[7]

S. FanaliM. Giulietti and I. Platoni, On maximal curves over finite fields of small order, Adv. Math. Commun., 6 (2012), 107-120.

[8]

R. FuhrmannA. Garcia and F. Torres, On maximal curves, J. Number Theory, 67 (1997), 29-51.

[9]

R. Fuhrmann and F. Torres, The genus of curves over finite fields with many rational points, Manuscripta Math., 89 (1996), 103-106.

[10]

A. Garcia and H. Stichtenoth, A maximal curve which is not a Galois subcover of the Hermitian curve, Bulletin Braz. Math. Soc., 37 (2006), 1-14.

[11]

A. GarciaH. Stichtenoth and C. P. Xing, On subfields of the Hermitian function field, Compositio Math., 120 (2000), 137-170.

[12]

M. Giulietti and G. Korchmáros, A new family of maximal curves over a finite field, Math. Ann., 343 (2009), 229-245.

[13]

M. Giulietti, M. Montanucci, L. Quoos and G. Zini, The automorphism group of some Galois covers of the Suzuki and Ree curves, preprint, arXiv: 1609.09343

[14]

M. GiuliettiM. Montanucci and G. Zini, On maximal curves that are not quotients of the Hermitian curve, Finite Fields Appl., 41 (2016), 71-78.

[15]

M. GiuliettiL. Quoos and G. Zini, Maximal curves from subcovers of the GK-curve, J. Pure Appl. Algebra, 220 (2016), 3372-3383.

[16]

J. W. P. Hirschfeld, G. Korchmáros and F. Torres, Algebraic Curves over Finite Fields, Princeton Univ. Press, 2008.

[17]

E. W. Howe, Quickly constructing curves of genus 4 with many points, in Frobenius Distributions: Sato-Tate and Lang-Trotter Conjectures, Amer. Math. Soc., Providence, 2016, 149–173.

[18]

N. E. Hurt, Many Rational Points, Coding Theory and Algebraic Geometry, Kluwer Acad. Publ., The Netherlands, 2003.

[19]

I. Ihara, Some remarks on the number of rational points of algebraic curves over finite fields, J. Fac. Sci. Tokyo Sec. Ia, 28 (1981), 721-724.

[20]

G. Korchmáros and F. Torres, Embedding of a maximal curve in a Hermitian variety, Compositio Math., 128 (2001), 95-113.

[21]

G. Korchmáros and F. Torres, On the genus of a maximal curve, Math. Ann., 323 (2002), 589-608.

[22]

M. Kudo and S. Harashita, Superspecial curves of genus 4 in small characteristic, Finite Fields Appl., 45 (2017), 131-169.

[23]

M. Montanucci and G. Zini, On the spectrum of genera of quotients of the Hermitian curve, preprint, arXiv: 1703.10592

[24]

M. Montanucci and G. Zini, Some Ree and Suzuki curves are not Galois covered by the Hermitian curve, Finite Fields Appl., 48 (2017), 175-195.

[25]

H. G. Rück and H. Stichtenoth, A characterization of Hermitian function fields over finite fields, J. Reine Angew. Math., 457 (1994), 185-188.

[26]

H. Stichtenoth, Algebraic Function Fields and Codes, 2nd edition, Springer-Verlag, New York, 2009.

[27]

K. O. Stöhr and J. F. Voloch, Weierstrass points and curves over finite fields, Proc. London Math. Soc., 52 (1986), 1-19.

[28]

S. TafazolianA. Teherán-Herrera and F. Torres, Further examples of maximal curves which cannot be covered by the Hermitian curve, J. Pure Appl. Algebra, 220 (2016), 1122-1132.

[29]

S. Tafazolian and F. Torres, On the curve $y^n=x^m+x$ over finite fields, J. Number Theory, 145 (2014), 51-66.

[30]

C. P. Xing and H. Stichtenoth, The genus of maximal functions fields, Manuscripta Math., 86 (1995), 217-224.

show all references

References:
[1]

manYPoints-Table of Curves with Many Points, available at www.manypoints.org

[2]

M. Abdón and F. Torres, Maximal curves in characteristic two, Manuscripta Math., 99 (1999), 39-53.

[3]

A. CossidenteG. Korchmáros and F. Torres, On curves covered by the Hermitian curve, J. Algebra, 216 (1999), 56-76.

[4]

Y. Danisman and M. Ozdemir, On the genus spectrum of maximal curves over finite fields, J. Discrete Math. Sci. Crypt., 18 (2015), 513-529.

[5]

I. Duursma and K. H. Mak, On maximal curves which are not Galois subcovers of the Hermitian curve, Bull. Braz. Math. Soc. New Series, 43 (2012), 453-465.

[6]

S. Fanali and M. Giulietti, On some open problems on maximal curves, Des. Codes Crypt., 56 (2010), 131-139.

[7]

S. FanaliM. Giulietti and I. Platoni, On maximal curves over finite fields of small order, Adv. Math. Commun., 6 (2012), 107-120.

[8]

R. FuhrmannA. Garcia and F. Torres, On maximal curves, J. Number Theory, 67 (1997), 29-51.

[9]

R. Fuhrmann and F. Torres, The genus of curves over finite fields with many rational points, Manuscripta Math., 89 (1996), 103-106.

[10]

A. Garcia and H. Stichtenoth, A maximal curve which is not a Galois subcover of the Hermitian curve, Bulletin Braz. Math. Soc., 37 (2006), 1-14.

[11]

A. GarciaH. Stichtenoth and C. P. Xing, On subfields of the Hermitian function field, Compositio Math., 120 (2000), 137-170.

[12]

M. Giulietti and G. Korchmáros, A new family of maximal curves over a finite field, Math. Ann., 343 (2009), 229-245.

[13]

M. Giulietti, M. Montanucci, L. Quoos and G. Zini, The automorphism group of some Galois covers of the Suzuki and Ree curves, preprint, arXiv: 1609.09343

[14]

M. GiuliettiM. Montanucci and G. Zini, On maximal curves that are not quotients of the Hermitian curve, Finite Fields Appl., 41 (2016), 71-78.

[15]

M. GiuliettiL. Quoos and G. Zini, Maximal curves from subcovers of the GK-curve, J. Pure Appl. Algebra, 220 (2016), 3372-3383.

[16]

J. W. P. Hirschfeld, G. Korchmáros and F. Torres, Algebraic Curves over Finite Fields, Princeton Univ. Press, 2008.

[17]

E. W. Howe, Quickly constructing curves of genus 4 with many points, in Frobenius Distributions: Sato-Tate and Lang-Trotter Conjectures, Amer. Math. Soc., Providence, 2016, 149–173.

[18]

N. E. Hurt, Many Rational Points, Coding Theory and Algebraic Geometry, Kluwer Acad. Publ., The Netherlands, 2003.

[19]

I. Ihara, Some remarks on the number of rational points of algebraic curves over finite fields, J. Fac. Sci. Tokyo Sec. Ia, 28 (1981), 721-724.

[20]

G. Korchmáros and F. Torres, Embedding of a maximal curve in a Hermitian variety, Compositio Math., 128 (2001), 95-113.

[21]

G. Korchmáros and F. Torres, On the genus of a maximal curve, Math. Ann., 323 (2002), 589-608.

[22]

M. Kudo and S. Harashita, Superspecial curves of genus 4 in small characteristic, Finite Fields Appl., 45 (2017), 131-169.

[23]

M. Montanucci and G. Zini, On the spectrum of genera of quotients of the Hermitian curve, preprint, arXiv: 1703.10592

[24]

M. Montanucci and G. Zini, Some Ree and Suzuki curves are not Galois covered by the Hermitian curve, Finite Fields Appl., 48 (2017), 175-195.

[25]

H. G. Rück and H. Stichtenoth, A characterization of Hermitian function fields over finite fields, J. Reine Angew. Math., 457 (1994), 185-188.

[26]

H. Stichtenoth, Algebraic Function Fields and Codes, 2nd edition, Springer-Verlag, New York, 2009.

[27]

K. O. Stöhr and J. F. Voloch, Weierstrass points and curves over finite fields, Proc. London Math. Soc., 52 (1986), 1-19.

[28]

S. TafazolianA. Teherán-Herrera and F. Torres, Further examples of maximal curves which cannot be covered by the Hermitian curve, J. Pure Appl. Algebra, 220 (2016), 1122-1132.

[29]

S. Tafazolian and F. Torres, On the curve $y^n=x^m+x$ over finite fields, J. Number Theory, 145 (2014), 51-66.

[30]

C. P. Xing and H. Stichtenoth, The genus of maximal functions fields, Manuscripta Math., 86 (1995), 217-224.

[1]

Huaiyu Jian, Hongjie Ju, Wei Sun. Traveling fronts of curve flow with external force field. Communications on Pure & Applied Analysis, 2010, 9 (4) : 975-986. doi: 10.3934/cpaa.2010.9.975

[2]

Stefania Fanali, Massimo Giulietti, Irene Platoni. On maximal curves over finite fields of small order. Advances in Mathematics of Communications, 2012, 6 (1) : 107-120. doi: 10.3934/amc.2012.6.107

[3]

John Fogarty. On Noether's bound for polynomial invariants of a finite group. Electronic Research Announcements, 2001, 7: 5-7.

[4]

Valery Imaikin, Alexander Komech, Herbert Spohn. Scattering theory for a particle coupled to a scalar field. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 387-396. doi: 10.3934/dcds.2004.10.387

[5]

Eduardo Martínez. Classical field theory on Lie algebroids: Multisymplectic formalism. Journal of Geometric Mechanics, 2018, 10 (1) : 93-138. doi: 10.3934/jgm.2018004

[6]

Katarzyna Grabowska, Luca Vitagliano. Tulczyjew triples in higher derivative field theory. Journal of Geometric Mechanics, 2015, 7 (1) : 1-33. doi: 10.3934/jgm.2015.7.1

[7]

Santiago Capriotti. Dirac constraints in field theory and exterior differential systems. Journal of Geometric Mechanics, 2010, 2 (1) : 1-50. doi: 10.3934/jgm.2010.2.1

[8]

Katarzyna Grabowska. Lagrangian and Hamiltonian formalism in Field Theory: A simple model. Journal of Geometric Mechanics, 2010, 2 (4) : 375-395. doi: 10.3934/jgm.2010.2.375

[9]

Katarzyna Grabowska, Janusz Grabowski. Tulczyjew triples: From statics to field theory. Journal of Geometric Mechanics, 2013, 5 (4) : 445-472. doi: 10.3934/jgm.2013.5.445

[10]

Leonid Golinskii, Mikhail Kudryavtsev. An inverse spectral theory for finite CMV matrices. Inverse Problems & Imaging, 2010, 4 (1) : 93-110. doi: 10.3934/ipi.2010.4.93

[11]

A. C. Eberhard, J-P. Crouzeix. Existence of closed graph, maximal, cyclic pseudo-monotone relations and revealed preference theory. Journal of Industrial & Management Optimization, 2007, 3 (2) : 233-255. doi: 10.3934/jimo.2007.3.233

[12]

Tian Ma, Shouhong Wang. Gravitational Field Equations and Theory of Dark Matter and Dark Energy. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 335-366. doi: 10.3934/dcds.2014.34.335

[13]

Xiaoyu Zheng, Peter Palffy-Muhoray. One order parameter tensor mean field theory for biaxial liquid crystals. Discrete & Continuous Dynamical Systems - B, 2011, 15 (2) : 475-490. doi: 10.3934/dcdsb.2011.15.475

[14]

L. Búa, T. Mestdag, M. Salgado. Symmetry reduction, integrability and reconstruction in $k$-symplectic field theory. Journal of Geometric Mechanics, 2015, 7 (4) : 395-429. doi: 10.3934/jgm.2015.7.395

[15]

Stefano Cosenza, Paolo Crucitti, Luigi Fortuna, Mattia Frasca, Manuela La Rosa, Cecilia Stagni, Lisa Usai. From Net Topology to Synchronization in HR Neuron Grids. Mathematical Biosciences & Engineering, 2005, 2 (1) : 53-77. doi: 10.3934/mbe.2005.2.53

[16]

David Grant, Mahesh K. Varanasi. Duality theory for space-time codes over finite fields. Advances in Mathematics of Communications, 2008, 2 (1) : 35-54. doi: 10.3934/amc.2008.2.35

[17]

Shu-Ming Sun. Existence theory of capillary-gravity waves on water of finite depth. Mathematical Control & Related Fields, 2014, 4 (3) : 315-363. doi: 10.3934/mcrf.2014.4.315

[18]

Syvert P. Nørsett, Andreas Asheim. Regarding the absolute stability of Størmer-Cowell methods. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1131-1146. doi: 10.3934/dcds.2014.34.1131

[19]

Chjan C. Lim. Extremal free energy in a simple mean field theory for a coupled Barotropic fluid - rotating sphere system. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 361-386. doi: 10.3934/dcds.2007.19.361

[20]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (49)
  • HTML views (139)
  • Cited by (0)

[Back to Top]